I suffer multiple seizures and have never gone free of them for over 3 or 4 weeks. Using tegretol and klonopin. Any suggestions? Loss of bowel control and urine. Confusion follows for a few days. Would phenobarbital be benefecial?
hm... its hard to say if a barbituate would do this since it doesnt work with gaba and im pretty sure thats the neurotransmiter that causes seizures. it might be better to use Xanax XR since its strong and lasts pretty much all day (also if these started happening when you started klonopin then you should probably not use benzos or atleast this one)
ask your doc for sure on this
Danny, how distressing for you. First of all, I would suggest you look up phenobarbital in Wikipedia under the search term phenobarbital... it sounds really promising for someone in your position. Next, some history is needed. Have you had seizures all your life, or is this new in the recent past. Was any sort of head injury involved. How long has your Dr. had you on this regime? If you've asked him/her about phenobarb, do they brush it off? Maybe a new neurologist is in order. There are a lot of other seizure meds out there, sometimes used in conjunction with other seizure meds. For example, I have grand mal seizures, and take klonopin, lamictal and dilantin. My seizures are well controlled.
Another huge consideration is are you using meds like xanax, valium, and others not as prescribed and perhaps not even ordered for you, and then stop them or alcohol for that matter abruptly? Doing that would certainly decrease your seizure threshold. Another drug that is frequently used abusively by prescription drug users that can cause seizures is ultram... quickly gaining popularity. All these are considerations, and in the absence of any sort of abuse of the drugs just mentioned or of alcohol, and I would strongly recommend a new Dr.
Really hope this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Mar 2010 • 1 answer
Posted 20 Feb 2011 • 2 answers
Posted 11 Aug 2011 • 4 answers
Posted 25 Dec 2011 • 5 answers
How long does it take for the drowsiness and high feeling to go away if you are taking Klonopin long
Posted 2 Apr 2013 • 1 answer